MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50620
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User found out the outer sheath was detached near handle while advancing the device through wire guide.User changed another same device to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User found out the outer sheath was detached near handle while advancing the device through wire guide.User changed another same device to complete the procedure.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking (incl.Flexor/handle separation)¿.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
User found out the outer sheath was detached near handle while advancing the device through wire guide.User changed another same device to complete the procedure.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor breaking (incl.Flexor/handle separation)¿.No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k) # : k163018.Device evaluation: the zilbs-635-8-6 device of lot number c1447968 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 29 august 2019.On evaluation of the returned device it was observed that the flexor was separated from the handle and two kinks were observed on the flexor.A request was made querying whether or not the kinks were observed on the device prior to return.It has been confirmed that the kinks were not present on the flexor prior to device return and the kinks have been attributed to returns transportation.Document review: prior to distribution zilbs-635-8-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-6 of lot number c1447968 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1447968.It should be noted that the instructions for use (ifu0065-3) states that a ¿.035 inch wire guide of appropriate length¿ is a required piece of equipment for use with this device.There is evidence to suggest that the user did not follow the instructions for use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer (ref att.'pr 274208 imaging review ver1'): impression the complaint is not confirmed because imaging of the complaint event was not provided.However, the tight turn required to access the biliary duct and the long biliary duct occlusion would have provided a significant challenge to delivery system advancement.Delivery sheath advancement against a fixed inner cannula would have caused the separation.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device, manoeuvring the device around the tight turn to access the biliary duct and advancing the device against a fixed inner cannula.From the information provided it is known that a 0.025¿ wire guide was used with the device.As per the ifu and the device label a 0.035¿ wire guide is recommended for use with this device.It is possible that the use of a smaller wire guide resulted in insufficient device support which potentially contributed to resistance during advancement and high force on the flexor.As per the imaging review, advancing the device through a tight patient anatomy and against a fixed inner cannula would have increased resistance during advancement and contributed to the flexor separating from the handle of the device.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8974191
Report Number3001845648-2019-00458
Device Sequence Number189373
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)210131(10)C1447968
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Device Lot NumberC1447968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
08/14/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/08/2019
11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Patient Weight61